Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 354, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2006, 7:25 PM EDT for Cherokee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2006, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 20, 2006, 8:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:25 PM EDT | HAIL 0.88 | Waleska, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 202325 SVRFFC GAC057-210000- /O.NEW.KFFC.SV.W.0354.060720T2325Z-060721T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 800 PM EDT * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 3 MILES SOUTH OF WALESKA...MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY SPRINGS...CHEROKEE AND WESTERN PARTS OF CANTON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3431 8444 3434 8459 3418 8467 3413 8451 $$
2 follow-up statements
000 WWUS52 KFFC 202344 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 PM EDT THU JUL 20 2006 GAC057-210000- /O.CON.KFFC.SV.W.0354.000000T0000Z-060721T0000Z/ CHEROKEE GA- 742 PM EDT THU JUL 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CHEROKEE COUNTY... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WALESKA. THIS STORM WAS MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL MAINLY AFFECT AREAS BETWEEN WALESKA AND BALL GROUND. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3431 8444 3434 8459 3418 8467 3413 8451 $$
000 WWUS52 KFFC 202357 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 754 PM EDT THU JUL 20 2006 GAC057-210004- /O.EXP.KFFC.SV.W.0354.000000T0000Z-060721T0000Z/ CHEROKEE GA- 754 PM EDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND DAMAGING WIND GUSTS ARE NO LONGER EXPECTED. HOWEVER...HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH WILL CONTINUE THROUGH 830 PM ACROSS AREAS BETWEEN CANTON...WALESKA AND BALL GROUND. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3431 8444 3434 8459 3418 8467 3413 8451 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:32 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 20, 6:32 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EDT THU JUL 20 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THUNDERSTORMS DEVELOPING MAINLY OVER HIGHER ELEVATIONS OF NORTH GA AND POSSIBLY SOME OLD OUTFLOW BOUNDARIES. LITTLE DYNAMICS OTHERWISE EXCEPT HOT TEMPERATURES. FOLLOWING THE TREND OF PREVIOUS DAYS...HAVE KEPT SLIGHT CHANCE AFTER MIDNIGHT MAINLY ACROSS THE NORTH. FRIDAY SHOULD BE GENERALLY A REPEAT OF TODAY WITH BEST CHANCES NORTH. UPPER TROUGH BUILDING SOUTHEAST OVER THE WEEKEND PUSHING A SURFACE FRONT TOWARD NORTH GEORGIA ON SATURDAY. WEAK WAVES IN THE UPPER TROUGH SHOULD HELP PROVIDE DYNAMICS FOR INCREASING CHANCES OF THUNDERSTORMS THROUGH SATURDAY. HAVE KEPT THE PREVIOUS TREND OF GOOD CHANCE TO LIKELY POPS NORTH SATURDAY AND SATURDAY NIGHT. ANOTHER HOT DAY FRIDAY...BUT TEMPERATURES MODERATING ON SATURDAY WITH INCREASED CLOUD COVER AND THUNDERSTORMS. .LONG TERM...(SUNDAY THROUGH THURSDAY) UPPER TROUGH PERSISTING INTO THE MID MISSISSIPPI VALLEY THROUGH THE FIRST OF THE WEEK...THEN RETREATING SOMEWHAT AS UPPER RIDGE BUILDS BACK ACROSS THE SOUTHEAST. GFS HINTS AT SOME DRYING ACROSS NORTH GA DURING THIS PERIOD...BUT WILL CONTINUE WITH MAINLY DIURNAL POPS THROUGH THE EXTENDED. && .AVIATION... MODERATELY MOIST AND UNSTABLE AIRMASS CONTINUING OVER AREA THROUGH FRIDAY. UPPER HIGH PRESSURE RIDGE EXTENDS FROM TENNESSEE VALLEY INTO OKLAHOMA AND KANSAS AREA SO CONVECTION MOVING GENERALLY SOUTHWEST ACROSS THE FFC CWA. WITH SIMILIAR AIR MASS TO PAST SEVERAL DAYS EXPECT MOST CONVECTION TO DIE OUT BY 02Z WITH ISOLATED ACROSS NORTH GEORGIA REST OF NIGHT. SHOULD HAVE SOME AC AROUND 8 THSD FT AND CI REST OF NIGHT WITH CU FORMING AGAIN AFTER 14Z. VISBILITIES WILL LIKELY GO BACK DOWN DUE TO HAZE DURING NIGHT WITH 3-5 MILES OVER AREA AFTER 09Z THROUGH 13Z. WINDS WILL GO LIGHT AND VARIABLE...IF ANY DIRECTION AT ALL MOST LIKELY SOUTHEAST. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 93 74 90 / 30 30 30 50 ATHENS 72 93 72 92 / 20 30 30 50 GAINESVILLE 72 92 72 88 / 30 30 30 50 ROME 72 98 73 90 / 30 30 30 60 COLUMBUS 74 97 77 92 / 20 20 20 30 MACON 71 98 73 96 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41/38
Hazardous weather outlook, Jul 20, 6:07 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 AM EDT THU JUL 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 607 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A CODE RED AIR QUALITY ALERT IS IN EFFECT TODAY FOR THE ATLANTA METROPOLITAN AREA. .SYNOPSIS... GEORGIA REMAINS UNDER A WEAK HIGH PRESSURE AREA WITH CONTINUED LOW LEVEL MOISTURE AND HOT DAY TIME TEMPERATURES. .PRIMARY HAZARDS... .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND LIGHTNING. THE AREA WITH THE BEST CHANCE TO SEE THUNDERSTORM DEVELOPMENT WILL BE ACROSS NORTH AND CENTRAL GEORGIA. THE BEST TIME IS BETWEEN 2PM AND 10PM. .OTHER HAZARDS... THE AIR QUALITY IS EXPECTED TO BE IN THE UNHEALTHY RANGE...CODE RED CONDITIONS...IN THE ATLANTA METROPOLITAN AREA THIS AFTERNOON AND EARLY EVENING. EVERYONE...ESPECIALLY PEOPLE WITH HEART OR LUNG DISEASE...OLDER ADULTS AND CHILDREN...SHOULD CUT BACK OR RESCHEDULE STRENUOUS ACTIVITIES. .DISCUSSION... WARM UPPER LEVEL TEMPERATURES...WEAK TO MODERATE INSTABILITY INDICES AND WEAK HIGH PRESSURE OVER THE REGION...SHOULD HELP KEEP ANY CONVECTIVE DEVELOPMENT BELOW SEVERE LIMITS TODAY. ALTHOUGH THE AIR OVER GEORGIA IS VERY WARM...IT IS NOT EXPECTED TO BECOME ESPECIALLY UNSTABLE TODAY. CAPES WILL BE BELOW 1000 THIS AFTERNOON WITH LIFTED INDICES IN THE MINUS 1 TO MINUS 2 RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 5:33 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT THU JUL 20 2006 GAZ004-202200- 533 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND VERY HEAVY RAINFALL IN WHITFIELD COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF TILTON...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTHWEST OF DAWNVILLE. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS WHITFIELD COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAWNVILLE...DALTON AND TILTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 5:45 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT THU JUL 20 2006 GAZ025-202215- 545 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND TORRENTIAL RAIN IN JACKSON COUNTY UNTIL 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF APPLE VALLEY...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS JACKSON COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NICHOLSON...COMMERCE...APPLE VALLEY...PENDERGRASS... JEFFERSON AND ARCADE. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 6:43 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 643 PM EDT THU JUL 20 2006 GAZ090-102-202315- 643 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND VERY HEAVY RAIN IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 715 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF JAMESTOWN...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN..DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS SOUTHERN CHATTAHOOCHEE AND NORTHERN STEWART COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RENFROE...MANTA ...JAMESTOWN...CUSSETA AND LOUVALE. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 20, 6:48 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST JEFFERSON 34.13N 83.60W
07/20/2006 E60 MPH JACKSON GA LAW ENFORCEMENT
&&
SNSpecial weather statement, Jul 20, 7:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 716 PM EDT THU JUL 20 2006 GAZ102-202345- 716 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND VERY HEAVY RAINFALL IN STEWART COUNTY UNTIL 745 PM EDT... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF LOUVALE...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS STEWART COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOUVALE...PROVIDENCE CANYON STATE PARK...OMAHA AND FLORENCE MARINA STATE PERK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 7:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 722 PM EDT THU JUL 20 2006 GAZ021-202345- 722 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND VERY HEAVY RAINFALL IN CHEROKEE COUNTY UNTIL 745 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF WALESKA...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS CHEROKEE COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALESKA...CANTON...LEBANON...HOLLY SPRINGS AND CHEROKEE. HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 37 min |
| Jul 20, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.